Aa
Aa
A
A
A
Close
Avatar universal

Vicodin trouble

I am 40 year old writer and word processor.  I have used opiates for about two decades, but I stopped using any "street" ones after having a child 3 years ago.  The problem is that my dependency on vicodin is very severe.  I actually have back pain so I can obtain the es vicodin from my doctor occasionally.  But I can also purchase them black market easily, which I have been doing constantly for the last year and a half.  I started taking Vicodins to stop doing Percocets and Dilaudid.  I have used Percocet on and off since 1983.  When I had dental trouble early this year, I had access to about 200 Lorcet and Vicodin in one month.  Legitimately.  Otherwise I can purchase anything on the black market very easily.  

The problem is that my dependency builds and I become very difficult and horrible to be around when I try to space the doses.  When I take the drug at first I function fine and am able to   I usually build up to about 7 vicodin es a day and then have to stop cold turkey (2 in the daytime, about 4-5 at night).  The stop/start happens a lot, even with so-called occasional recreational "weekend use".  It is shattering me the cold turkey.  There are periods where I use narcotics about a 4-6 weeks (vicodin and lately oxycontin) then I have to stop and it is so shattering.  

Many years ago I tried NA and it doesn't work for me.  I also do not want to be put on shrink meds by a psychiatrist. What am I doing to myself medically?  Because of life circumstances I don't see myself being able to stop soon.  What is happening and what can I do?
111 Responses
Avatar universal

I tried Depakote first for mood and seizures. I got realy sick from the side effects. They figured tegretol would make me sick too so they put me on Neurontin and Klonopin which worked fairly well to control the seizures for the most part. Somewhere in between I tried Trazadone and felt like I was choking to death the next morning and I even deliberately only took half the dosage.

I tried Celexa for a while and it seemed to be working but after one month gave such severe diahrea I could not reach the bathroom. The Klonopin constipates me badly now so maybe the two could work together and negate one another.

I seem to remember my last psychiatrist telling me I could not mix Neurontin and Celexa. Celexa is basically the same as Zoloft, Paxil, and Prozac.

I don't know but it is hard to get hold of my psych doc when not in session. I guess she doesn't get paid for telephone calls.

Anyway I am on no anit-depressant only Ultrum, a pain killer, now for the pain which supposedly also has a mood elevator. Neurontin is also a mood stabilizer.

Well, I was never depressed when I drank but now that I quit and have been sober over four months, I just want to die almost daily lately. I've come close to going to the jungle and laying down and just looking at nature and taking one Klonopin or Codeine every fifteen minutes until I finally pass out. I don't think I would wake up because I have a high tolerance for both and the time would allow enough to get into my system slow enough to feel somewhat comfortable before I passed out. My A.A. sponsor has been a big help at stopping me and keeping me praying but the depression just is getting worse. When I have a seizure attack, it really brings the depression out and is usally when I crashed and burned trying to stay off the booze. Now I just think of the jungle instead.

The pain is a chronic problem I have dealt with for years. Diagnosed Fibromyalgia but symptoms of Deiters syndrome or even Lupus although blood tests for Lupus were neg. I am seeing a pain specialist next week again and will discuss the Deiters. They don't have good facilities or medical care here on Guam but I refuse to move anywhere else. I have to live in the hot and humid climate to help keep the pain down. I live alone and don't let the pain stop me. I still mow my own yard, cut hedges do house work, work 40 hours a week etc. I just have this mood swing problem that developed when I quit drinking and seizure disorder that developed along with it. I have partial complex and they break through about every three days. The Neurologist is working on raising the dose of Neurontin, maybe doubling it. So anti-depressants are difficult at this time I guess, no-one has mentioned them lately.

Sorry for the babbling but at least someone was interested in listening. Thanks for asking.
Avatar universal
Thank you Kaylin.  I was very worried about the tylenol.  I am currently taking 2-4 long acting arthritis tylelons for the back pain.  It has been maybe the third day without the vikes and I still do not feel normal.  I am taking Librax 6-8 tablets (usually take 2-4 a day).  When I take vikes I do mix them w/xanax, valium or ativan, a pill or two of each.  If I had xanax I'm sure it would help with the w/d.  I sympathize with your predictament of being in an area of suspicious people.  My doctor once gave me the Lortab 10/500 and it helped.  Unfortunately, while black market people are available, there are only certain products on it.  Vicodin I have always had an affinity to but has actually not been on the black market in my area since about a year.

Thank you again - Bill
Avatar universal
Thank you Kaylin.  I was very worried about the tylenol.  I am currently taking 2-4 long acting arthritis tylelons for the back pain.  It has been maybe the third day without the vikes and I still do not feel normal.  I am taking Librax 6-8 tablets (usually take 2-4 a day).  When I take vikes I do mix them w/xanax, valium or ativan, a pill or two of each.  If I had xanax I'm sure it would help with the w/d.  I sympathize with your predictament of being in an area of suspicious people.  My doctor once gave me the Lortab 10/500 and it helped.  Unfortunately, while black market people are available, there are only certain products on it.  Vicodin I have always had an affinity to but has actually not been on the black market in my area since about a year.

Thank you again - Bill
Avatar universal

I just got back from being off work for several hours. Today is the first in a series of three straight split shift days,,,,yuk.

As soon as I arrived my brain decided to reset itself, it took three times ti finish the job. Maybe it didn't like the iced tea I just drank down real fast while on the move. I thought it would get rid of what I thought was a lack of caffiene headache but it must of been a temporal lobe temper tantrum!

Now I feel like complete **** and will take that codiene after all.
Avatar universal

I just got back from being off work for several hours. Today is the first in a series of three straight split shift days,,,,yuk.

As soon as I arrived my brain decided to reset itself, it took three times ti finish the job. Maybe it didn't like the iced tea I just drank down real fast while on the move. I thought it would get rid of what I thought was a lack of caffiene headache but it must of been a temporal lobe temper tantrum!

Now I feel like complete **** and will take that codiene after all.
Avatar universal

I just got back from being off work for several hours. Today is the first in a series of three straight split shift days,,,,yuk.

As soon as I arrived my brain decided to reset itself, it took three times ti finish the job. Maybe it didn't like the iced tea I just drank down real fast while on the move. I thought it would get rid of what I thought was a lack of caffiene headache but it must of been a temporal lobe temper tantrum!

Now I feel like complete **** and will take that codiene after all.
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
The first signs of HIV may feel like the flu, with aches and a fever.
Frequency of HIV testing depends on your risk.